Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 7, NWS Grand Rapids, MI

October 25, 200823 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Oct 25, 2008, 3:44 AM EDT for 23 counties in Michigan. It took effect at Oct 25, 2008, 3:47 PM EDT. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2008, 3:44 AM EDT (07:44 UTC)
In effect from
Oct 25, 2008, 3:47 PM EDT
Expired
Oct 26, 2008, 8:00 PM EDT
In force
28 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 250744
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
344 AM EDT SAT OCT 25 2008

...VERY WINDY ON SUNDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE STATE EARLY SUNDAY
MORNING. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO INCREASE
TO AS HIGH 50 MPH.

MIZ037-043-050-056-064-071-251545-
/O.NEW.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
344 AM EDT SAT OCT 25 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY. 

WEST WINDS OF 30 TO 40 MPH WITH GUST TO AS HIGH AS 50 MPH ARE
EXPECTED ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JK
7 follow-up statements
000 
WWUS73 KGRR 251636
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1236 PM EDT SAT OCT 25 2008

...VERY WINDY ON SUNDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE STATE EARLY SUNDAY
MORNING. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO INCREASE
TO AS HIGH 50 MPH.

MIZ037-043-050-056-064-071-260045-
/O.CON.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
1236 PM EDT SAT OCT 25 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

WEST WINDS OF 30 TO 40 MPH WITH GUST TO AS HIGH AS 50 MPH ARE
EXPECTED ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MEADE
000 
WWUS73 KGRR 251947
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EDT SAT OCT 25 2008

...VERY WINDY ON SUNDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE STATE EARLY SUNDAY
MORNING. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO
AS HIGH 55 MPH AT THE LAKE MICHIGAN SHORELINE AND TO AS HIGH AS
45 MPH INLAND.

MIZ038>040-044>046-051-052-057>059-065>067-072>074-260400-
/O.EXA.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO...
BATTLE CREEK...JACKSON
347 PM EDT SAT OCT 25 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY. 

WIND GUSTS AS HIGH AS 45 MPH FROM THE WEST ARE EXPECTED SUNDAY.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES
MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES.

$$

MIZ037-043-050-056-064-071-260400-
/O.CON.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON...
HOLLAND...SOUTH HAVEN
347 PM EDT SAT OCT 25 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

WIND GUSTS AS HIGH AS 55 MPH FROM THE WEST ARE EXPECTED SUNDAY. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY COME
DOWN... LEADING TO SCATTERED POWER OUTAGES.  

$$

MEADE
000 
WWUS73 KGRR 260248
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1048 PM EDT SAT OCT 25 2008

...VERY WINDY ON SUNDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE STATE EARLY SUNDAY
MORNING. WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO
AS HIGH 55 MPH AT THE LAKE MICHIGAN SHORELINE AND TO AS HIGH AS
45 MPH INLAND.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-261100-
/O.CON.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1048 PM EDT SAT OCT 25 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SUNDAY...

WIND GUSTS AS HIGH AS 45 MPH...AND AS HIGH AS 55 MPH NEAR THE LAKE
MICHIGAN SHORELINE...FROM THE WEST ARE EXPECTED SUNDAY. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES
MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES.

$$

JK
000 
WWUS73 KGRR 260807
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 AM EDT SUN OCT 26 2008

...VERY WINDY TODAY...

.A STRONG COLD FRONT WILL MOVE ACROSS THE STATE THIS MORNING.
WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO AS HIGH 50 MPH
AT THE LAKE MICHIGAN SHORELINE AND TO AS HIGH AS 45 MPH INLAND.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-261615-
/O.CON.KGRR.WI.Y.0007.081026T1200Z-081027T0000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
407 AM EDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

WIND GUSTS AS HIGH AS 45 MPH...AND AS HIGH AS 50 MPH NEAR THE LAKE
MICHIGAN SHORELINE...FROM THE WEST ARE EXPECTED TODAY. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY COME
DOWN... LEADING TO SCATTERED POWER OUTAGES.

$$

JK
000 
WWUS73 KGRR 261505
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1105 AM EDT SUN OCT 26 2008

...VERY WINDY TODAY...

.A STRONG COLD FRONT WILL MOVE EAST OF THE AREA THIS AFTERNOON.
WESTERLY WINDS BEHIND THE FRONT ARE EXPECTED TO GUST TO AS HIGH
50 MPH AT THE LAKE MICHIGAN SHORELINE AND TO AS HIGH AS 45 MPH
INLAND.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-262315-
/O.CON.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1105 AM EDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

OCCASIONAL WIND GUSTS FROM THE WEST AS HIGH AS 45 MPH...AND AS
HIGH AS 50 MPH NEAR THE LAKE MICHIGAN SHORELINE...ARE EXPECTED TO
DEVELOP THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER LINES MAY
COME DOWN... LEADING TO SCATTERED POWER OUTAGES.

ALTHOUGH IT WILL REMAIN WINDY TONIGHT... THE PEAK WIND GUST SPEEDS
SHOULD GRADUALLY LOWER TO LESS THAN 40 MPH AFTER SUNSET.

$$

MEADE
000 
WWUS73 KGRR 261954
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 PM EDT SUN OCT 26 2008

...VERY WINDY INTO THIS EVENING...

.COLDER AIR MOVING IN ACROSS THE AREA THIS AFTERNOON AND THIS
EVENING WILL CONTINUE TO PRODUCE GUSTY WINDS. A FEW WIND GUSTS UP
TO AROUND 45 MPH WILL BE POSSIBLE INTO THIS EVENING.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-270000-
/O.CON.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
354 PM EDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE INTO
THE EARLY EVENING HOURS TONIGHT. A FEW WIND GUSTS OF AROUND 45 MPH
WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON BEFORE DIMINISHING A
LITTLE THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER
LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES.

ALTHOUGH IT WILL REMAIN WINDY TONIGHT... THE PEAK WIND GUST
SPEEDS SHOULD GRADUALLY LOWER TO LESS THAN 40 MPH AFTER SUNSET.

$$

NJJ
000 
WWUS73 KGRR 270000
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT SUN OCT 26 2008

...WINDY THIS EVENING...

.COLDER AIR MOVING IN ACROSS THE AREA THIS EVENING WILL CONTINUE
TO PRODUCE GUSTY WINDS. A FEW WIND GUSTS UP TO AROUND 45 MPH WILL
BE POSSIBLE THROUGH THIS EVENING.

MIZ050-056-064-065-071>073-270300-
/O.CAN.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/
/O.NEW.KGRR.WI.Y.0008.081027T0000Z-081027T0300Z/
MUSKEGON-OTTAWA-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND...
HASTINGS...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
800 PM EDT SUN OCT 26 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE INTO
THE EVENING HOURS. A FEW WIND GUSTS OF AROUND 45 MPH WILL REMAIN
POSSIBLE THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER
LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ037>040-043>046-051-052-057>059-066-067-074-270100-
/O.CAN.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...JACKSON
800 PM EDT SUN OCT 26 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

ALTHOUGH IT IS EXPECTED TO REMAIN BREEZY TONIGHT...THE WIND SPEEDS
WILL GRADUALLY DIMINISH.  THEREFORE THE WIND ADVISORY HAS EXPIRED.

$$

JK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 24, 11:55 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Oct 24, 11:55 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 PM EDT FRI OCT 24 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(440 PM EDT FRI OCT 24 2008)
UPPER LEVEL LOW PRESSURE OVER IOWA WILL TRACK NORTHEAST TONIGHT AND
CROSS THE STATE ON SATURDAY.... BRINGING OCCASIONAL RAIN SHOWERS. A
STRONG COLD FRONT WILL PASS THROUGH THE AREA SUNDAY MORNING WITH
VERY WINDY CONDITIONS DEVELOPING IN IT/S WAKE. RAIN WILL MIX WITH OR
CHANGE TO SNOW SUNDAY NIGHT...WITH SOME LOCALIZED ACCUMULATIONS
POSSIBLE.

&&

.SHORT TERM...(1025 PM EDT FRI OCT 24 2008)
(TONIGHT THROUGH SUNDAY NIGHT)
WILL TWEAK THE FORECAST BASED ON RADAR AND SATELLITE TRENDS.  WE ARE
SEEING A BIT OF LULL IN THE PCPN THIS EVENING...HOWEVER THE NEXT
BATCH... ASSOCIATED WITH THE UPPER LOW WAS MOVING NNE ACROSS
SOUTHERN LAKE MICHIGAN AS OF 02Z.  WILL HAVE THE HIGHEST OVERNIGHT
POPS ACROSS THE WESTERN 2/3 OF THE CWA...AS THE FAR EAST SHOULD ONLY
SEE SCATTERED SHOWERS AFTER MIDNIGHT.  WILL MAINTAIN THE MENTION OF
THUNDER... MAINLY WEST OF U.S. 131.

THE UPPER LOW PASSES OVERHEAD ON SATURDAY AND WE SHOULD SEE A
CONTINUATION OF SCATTERED RAIN SHOWERS. CAN/T TOTALLY RULE OUT A
CLAP OF THUNDER AS THE UPPER LEVEL COLD POCKET MOVES ACROSS... BUT
CHANCE OF THAT SEEMS TOO LOW TO INCLUDE IN THE FCST ATTM. THERE IS
ALSO A POCKET SLIGHTLY SUB ZERO AIR AT H8 SO ALSO CANNOT TOTALLY
DISCOUNT THE CHANCE FOR A BRIEF CONVECTIVE SNOW/SLEET SHOWER.

MODELS ARE A LITTLE QUICKER NOW WITH THE COLD FRONTAL PASSAGE AND
PRETTY MUCH SHOW IT THROUGH BY 12Z SUNDAY. BUFKIT SHOWS VERY DEEP
MIXING TO 12K FEET DEVELOPING BEHIND THE FRONT SUNDAY AND TAPPING
WINDS NEAR 50 KNOTS. THUS WE WILL BE LOOKING AT VERY WINDY
CONDITIONS WITH HEADLINES LIKELY. SCATTERED POWER OUTAGES SEEM
POSSIBLE.

VERY COLD H8 AIR AROUND -8C AND DEEPER MOISTURE POURS IN ON WEST
WINDS ON SUNDAY NIGHT WHICH MAY SET THE STAGE FOR SOME ACCUMULATING
WET SNOW. THE MONDAY MORNING COMMUTE COULD BE MESSY IF HEAVIER LAKE
EFFECT SNOW BANDS CAN DEVELOP. TYPICALLY THIS TIME OF YEAR WITH
THIS TYPE OF SET UP THE ACCUMULATIONS ARE DISPLACED QUITE A BIT
INLAND FROM THE LAKE.

&&

.LONG TERM...(322 PM EDT FRI OCT 24 2008)
(MONDAY THROUGH FRIDAY)
FORECAST CONCERNS DURING THE EXTENDED PERIOD DEAL WITH MONDAY AND
TUESDAY. THE DEEP UPPER TROUGH WILL BE MOVING ACROSS THE GREAT LAKES
MONDAY WITH HIGH PRESSURE NOSING IN TUESDAY. THE PRESSURE GRADIENT
DECREASES MONDAY WHICH MEANS THAT WINDS WILL DIMINISH TOWARD MONDAY
NIGHT. THAT SAID...WERE GOING TO SEE SOME RAIN AND SNOW MONDAY AS
LAKE EFFECT PCPN DEVELOPS. LAKE INSTABILITY WILL BE MODERATE TO
EXTREME WITH DELTA T/S IN THE LOWER TO MID 20S. WITH GUSTY
WINDS...WE PROBABLY WON/T SEE A PREDOMINANT BAND OF PCPN BUT MORE
LIKELY A CELLULAR LOOK TO THE RADAR. ADDITIONALLY...SNOWS THAT
DEVELOP WILL BE DISPLACED INLAND DUE TO THE WIND AND WARMER TEMPS
NEAR THE LAKE. IT/S NOT OUT OF THE QUESTION TO SEE LIGHT
SLUSHY...WHICH ALSO TEND TO BE SLIPPERY...ACCUMS MONDAY AND MONDAY
NIGHT. PCPN WILL WIND DOWN TUESDAY AS THE RIDGE OVER THE PLAINS
MOVES EAST. WEST WINDS WILL ALSO USHER IN WARMER TEMPS WITH HIGHS
REBOUNDING INTO THE MID/UPR 50S BY FRIDAY.

&&

.MARINE...(806 PM EDT FRI OCT 24 2008)
HAVE ADDED THUNDER TO ALL NEARSHORE AREAS AS A CLUSTER OF STORMS
NEAR CHICAGO AT 00Z HEADS NE.

ONCE THE UPPER LOW PASSES BY ON SATURDAY... THE SW FLOW MAY PICK UP
ENOUGH TO WARRANT SMALL CRAFT ADVISORIES ESPECIALLY NORTH OF GRAND
HAVEN. KEPT THE GALE WATCH AS IS... ALTHOUGH CONSIDERED BEGINNING IT
A TAD EARLIER THAN 12Z SUNDAY DUE TO MODEL TRENDS OF A FASTER FROPA.
ALSO BEEFED UP THE WIND SPEEDS ON SUNDAY TO 45 KNOTS. WE SHOULD SEE
WAVES IN EXCESS OF 10 FEET DEVELOPING.

&&

.AVIATION...(1155 PM EDT FRI OCT 24 2008)
CONDITIONS WILL BE DETERIORATING OVERNIGHT AS A WAVE OF LOW PRESSURE
MOVES IN FROM ILLINOIS.  MVFR CONDITIONS ARE EXPECTED TO LOWER TO
IFR AT TIMES OVERNIGHT.  IN ADDITION SOME THUNDERSTORMS ARE POSSIBLE
ESPECIALLY NEAR THE KMKG TAF SITE AS INSTABILITY COMBINES WITH  SOME
LAKE MOISTURE.  A WIND SHIFT TO SOUTHWEST WILL OCCUR SATURDAY
MORNING.  CLOUDS HEIGHTS ARE TO BECOME VFR DURING THE AFTERNOON.
&&

.HYDROLOGY...(440 PM EDT FRI OCT 24 2008)
THIS INITIAL BATCH OF RAIN HAS PRODUCED UP TO 0.75 INCHES OF RAIN
WEST AND SOUTH OF GRR.... WITH 0.25 TO 0.50 NE OF GRR. THE KGRR 88D
STORM TOTAL PCPN PRODUCT LOOKS TO BE GROSSLY OVER ESTIMATING
PROBABLY DUE TO LOW FREEZING LEVEL HEIGHTS/BRIGHT BANDING ISSUES.
THIS HAS BEEN A STEADY ALL DAY RAIN... SPREAD OUT OVER MANY HOURS...
WITH LITTLE OR NO HYDRO IMPACT. ADDITIONAL QPF TONIGHT AND SATURDAY
SHOULD BE MOSTLY UNDER ONE HALF INCH WITH AGAIN MINIMAL HYDRO IMPACT
EXPECTED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH IN EFFECT FROM ST JOE TO MANISTEE FROM SUNDAY
MORNING THROUGH MONDAY AFTERNOON.

&&

SYNOPSIS:     MEADE
SHORT TERM:   MEADE 93 JK
LONG TERM:    93
MARINE:       MEADE JK
AVIATION:     MJS
HYDROLOGY:    MEADE
Hazardous weather outlook, Oct 24, 8:15 PM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
815 PM EDT FRI OCT 24 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-251015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
815 PM EDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE FOR AREAS WEST OF HIGHWAY 131
OVERNIGHT.  ANY THUNDERSTORM WILL BE CAPABLE OF SOME PEA SIZE HAIL
AND CLOUD TO GROUND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS GUSTING OVER 40 MPH ARE POSSIBLE ON SUNDAY. LAKE EFFECT
SNOW SHOWERS ARE EXPECTED FROM SUNDAY NIGHT INTO TUESDAY MORNING
WITH LITTLE OR NO IMPACT ON TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-251015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
815 PM EDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT.  ANY THUNDERSTORM
WILL BE CAPABLE OF SOME PEA SIZE HAIL AND CLOUD TO WATER LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT
SATURDAY THROUGH MONDAY. GALES ARE POSSIBLE SUNDAY AND MONDAY.

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:50 AM EDTGale WarningGRR58 hr
Oct 25, 9:39 AM EDTSmall Craft AdvisoryGRR13 hr

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.